# SDR 99UAL900661

- Difficulty date: December 20, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N401UA
- Make and model: Airbus A320-232
- Aircraft serial: 435
- Aircraft time: 20,374 hours
- Engine: Iae V2527A5
- Engine time: 3,709 hours, 4,164 cycles
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Fuel Control
- Part number: 4500039D
- Part serial: 119692
- Condition: Leaking
- Location: Apu
- Part time: 3,079 hours, 4,164 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F, D

## Discrepancy

ON TAXI OUT AN AMERICAN AIRLINES CREW REPORTED FLAMES FROM THE APU EXHAUST.  CREW SHUT DOWN THE APU AND RETURNED TO THE GATE.  MM RESTARTED THE APU AND FLAMES RETURNED.  FIRE BOTTLE WAS BLOWN AND FIRE DEPARTMENT CALLED TO STANDBY.  *S/D*  THE CAUSE OF THE FAILURE HAS BEEN ATTRIBUTED TO A PARTIALLY STUCK SOLENOID VALVE ON THE FUEL CONTROL UNIT.  THIS PERMITTED FUEL TO ENTER THE COMBUSTOR FOLLOWING APU SHUTDOWN.  THE APU SEIZURE OCCURRED AFTER THE FAILURE EVENT AND CAN BE ATTRIBUTED TO THE CORROSION IN THE GEARBOX AND INGESTED EXTINGUISHING AGENT IN THE LOAD COMPRESSOR AND POWER SECTION.  ROTATING COMPONENTS WERE NOT RUBBED.  CORROSION HAS BEEN ATTRIBUTED TO INGESTION OF WATER AND CHEMICAL EXTINGUISHING AGENT.
